Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Elevated liver enzymes. Taking omnitrition, zolpidem, losing weight. Advice?

Just received my SGOT and SGPI results. They are 47 and 112. They have been normal all my life. The only thing that has changed is I started the Omnitrition diet 3 months ago and I have lost 60 pounds. There is 100mg of niacin in the product. I also take zolpidem, and birth control for menopause. Really worried about my liver!
Asked On : Wed, 9 Oct 2013
Answers:  1 Views:  175
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
General & Family Physician 's  Response
Hello,
Welcome to Health Care Magic Forum..

Do not worry about liver.. You have to modify lifestyle as liver is regenerating one before it get damaged sooner..

Fatty liver is a reversible condition where large vacuoles of triglyceride fat accumulate in liver cells via the process of steatosis.As the name suggests,it means the build-up of excess fat in the liver cells.It is mainly caused as a result of obesity .

Fatty liver may cause no damage, but sometimes the excess fat leads to inflammation of the liver. An inflamed liver may become scarred and hardened over time. This condition, called cirrhosis, is serious and often leads to liver failure.

In addition to losing weight gradually and safely(losing no more than one or two pounds a week), lowering triglycerides through diet or medications,diabetes control and eating healthy diet will help.I feel that you should get screened for Viral Hep B and C and autoimmune heapatitis also as both cause increased SGPT levels. Continue taking Omnitrition and Niacin as it does not injure liver function.

A consultation from a gastroenterologist or a hepatologist will be helpful.

Hope I Provided Useful Information.

Take Care.
Answered: Wed, 9 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor